MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 23x1 rb safety mechanism difficult to activate.The following information was provided by the initial reporter: material#: 305902 batch#: 3352622.It was reported by customer that 2 different nurses were stuck by needles when trying to cover the needle.The needle bent and stuck both people.Rcc received a complaint via email.Item(s): 305902 lot(s): 3352622.Date incident occurred: last month and then today (b)(6) 2025.Was the patient impacted? if yes, describe: 2 different nurses were stuck by needles when trying to cover the needle.The needle bent and stuck both people.Is a sample available? no.Customer request? please call.Concerned with faulty design.Additional information provided: after further review, the first incident occurred on (b)(6) 2024.It was not reported.The ma states after she administered a vaccine to a patient, she pushed down the safety device using two hands and accidently pricked her left middle finger.She is an experienced ma and feels something was wrong with the needle.It is a different lot number bd safety glide 23gx1 ref 305902 lot 33526.The correct lot # is 3352622.
 
Additional Manufacturer Narrative
Pr (b)(4) - supplemental mdr.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SFTYGLD 23X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21709112
Report Number1213809-2025-00223
Device Sequence Number4515142
Product Code FMI
UDI-Device Identifier30382903059028
UDI-Public(01)30382903059028(11)231218(17)281130(10)3352622
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305902
Device Lot Number3352622
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown